Hail, Pierce
- When
- June 5, 4:55 PM CST
- Where
- Pierce County, 4 mi N of Plainview
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -97.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 5, 3:05 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 PM CDT MON JUN 5 2006 .DISCUSSION... CONVECTION COVERAGE/EVOLUTION THROUGH TONIGHT IS THE MAIN CHALLENGE THIS FORECAST. A SECONDARY CONCERN IS FRONTAL TIMING NEXT SATURDAY AND BEYOND. RAPID CONVECTIVE DEVELOPMENT IS CURRENTLY TAKING PLACE ALONG A COLD FRONT AND LEAD TROF ERN SD THRU N CENTRAL TO SW NEBRASKA. GOOD HEATING HAS TAKEN PLACE FROM THIS AREA INTO NORTHEAST NEB. SEVERE WX POTENTIAL IS STRONGEST IN THIS AREA...MAINLY HAIL AND WINDS. SHEAR APPEARS MARGINAL...THERE ARE NO STRONG OUTFLOW BOUNDARIES IN THE AREA AT LEAST YET...AND LCLS ARE FAIRLY HIGH. DAYTIME HEATING HAS BEEN SQUELCHED OVER E CENTRAL AND SE NEBRASKA INTO SW IA BY A LEFTOVER MCS. THIS HAS REDUCED AVAILABLE CAPE...AND SEVERE POTENTIAL. MOISTURE IS HIGH ENOUGH TO ALLOW WIDELY SCT TSTMS ANYWAY. EXPECT MORE WIDESPREAD DEVELOPMENT AS THE FRONT PLOWS ACROSS THE AREA TONIGHT...ALONG WITH LOCALLY HEAVY RAIN. AS SYSTEM IS PROGRESSIVE...RAINFALL WILL PROBABLY NOT BE EXCESSIVE. SOME REMNANTS OF CONVECTION MAY BE LEFT OVER IN THE SE TUESDAY MORNING...BUT SHOULD NOT LAST LONG. 18Z NAM APPEARS A TRIFLE SLOWER THAN 12Z RUN...BUT NOT ENOUGH FOR MUCH CONCERN YET. SEVERAL DAYS OF WARM AND DRY WEATHER SHOULD FOLLOW...WITH THE POSSIBLE EXCEPTION OF A RIDGE RUNNER WAVE WITH WARM ADVECTION PRECIP THU NIGHT. AIRMASS REMAINS WARM INTO THE WEEKEND UNDER THE INFLUENCE OF A STRONG UPPER RIDGE OVER THE S AND CENTRAL ROCKIES. BUMPED UP TEMPS A FEW DEGREES IN LINE WITH NEW GUID...BUT HELD BACK A COUPLE OF DEGREES ON SAT HPC GUID FOR BETTER CONSENSUS WITH SURROUNDING OFFICES. IF TIMING IS CORRECT ON THE NEXT FRONT... CONDITIONS WILL BE VERY WARM BY THEN AND TEMPS WILL NEED TO BE BROUGHT UP MORE BOTH DAY AND NIGHT. HPC AND MODELS ARE CONSISTENT FROM YESTERDAY IN BRINGING THE NEXT FRONT THROUGH LATER SATURDAY INTO SUNDAY. WHILE MODEL TIMING IS ALWAYS SUSPECT SO FAR OUT...CONSISTENCY APPEAR GOOD ENOUGH TO STICK TO PREVIOUS SCENARIO FOR THE WEEKEND. MONDAY IS LESS CERTAIN. UPPER FLOW GRADUALLY FLATTENS...AND THERE MAY BE A SECOND WAVE ALONG THE FRONT LATER SUNDAY OR MONDAY. PUT BETTER POPS IN FOR SUNDAY NGT THAN MONDAY...BUT FAIRLY LOW NUMBERS OVERALL. TEMPERATURES ARE AS UNCERTAIN AS FRONTAL POSITIONS...BUT ELECTED TO TREAT SUNDAY AS A POST FRONTAL DAY WITH SUBSTANTIALLY COOLER TEMPS THAN INDICATED BY HPC GUIDANCE.ES AND THIS TOO WILL NEED MONITORING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 516 PM CDT MON JUN 5 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060500- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 516 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS EVENING THROUGH TUESDAY STRONG THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS NORTHEAST NEBRASKA THIS EVENING...AND ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. THE MOST UNSTABLE AIR WILL BE LOCATED OVER NORTHEAST NEBRASKA UNTIL DARK. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL OR DAMAGING WINDS ARE LIKELY TO MOVE ACROSS PORTIONS OF NORTHEAST NEBRASKA THIS EVENING. THERE IS ONLY A SLIGHT RISK OF TORNADO DEVELOPMENT. THUNDERSTORMS SHOULD PERSIST AND MOVE SOUTHEAST ACROSS THE AREA TONIGHT. A GRADUAL DECREASE IN INTENSITY IS EXPECTED...BUT LARGE HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE FROM THE LARGEST STORMS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. A FEW THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING IN THE SOUTHEAST CORNER OF NEBRASKA AND SOUTHWEST CORNER OF IOWA. ANY STORMS THAT REMAIN IN THIS AREA AFTER 7 AM ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT ACROSS EASTERN NEBRASKA...THEN AGAIN FROM SATURDAY NIGHT INTO MONDAY ACROSS THE ENTIRE AREA AS A NEW COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING IN PORTIONS OF NORTHEAST NEBRASKA. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 8 PM IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
533 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 NE ROYAL 42.38N 98.06W
06/05/2006 E0.75 INCH ANTELOPE NE PUBLIC
ONLY A COUPLE OF STONES.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
543 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 15 W WINNETOON 42.51N 98.26W
06/05/2006 E1.00 INCH KNOX NE PUBLIC
&&
DEWALDThe Sioux Falls radar (KFSD), 157 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515307.